Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 27, NWS Houston/Galveston, TX

July 2, 2007Jackson County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Jul 2, 2007, 4:36 AM CDT for Jackson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 4:36 AM CDT (09:36 UTC)
Expired
Jul 2, 2007, 7:30 AM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Whole counties

County Jackson County, TX

The radar

The Houston radar (KHGX), 156 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2566 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHGX 020936
FFWHGX
TXC239-021230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
436 AM CDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JACKSON COUNTY IN SOUTHEAST TEXAS

* UNTIL 730 AM CDT

* AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A NEARLY STATIONARY LINE OF SHOWERS AND       
  THUNDERSTORMS ACROSS NORTHERN JACKSON COUNTY. RADAR ESTIMATES THAT 
  3 TO 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE AREA.        
  ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE   
  WARNED AREA...AND THIS WILL LIKELY LEAD TO FLASH FLOODING.

* FLOODING IS EXPECTED IN OR NEAR...
  MORALES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING 
IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS
TO RISE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL 
POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT 
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2924 9668 2906 9692 2902 9682 2892 9677
      2909 9648

$$
1 follow-up statement
000 
WGUS74 KHGX 021059
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
559 AM CDT MON JUL 2 2007

TXC239-021230-
JACKSON TX-
559 AM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR 
NORTHERN JACKSON COUNTY...

AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE NEARLY STATIONARY CLUSTERS OF SHOWERS AND THUNDERSTORMS  
PRODUCING VERY HEAVY RAIN ACROSS PORTIONS OF JACKSON COUNTY. LAW 
ENFORCEMENT HAS REPORTED NO REPORTS OF FLOODING. RADAR NOW ESTIMATES 
THAT 5 TO 6 INCHES OF RAIN HAS FALLEN ACROSS NORTHERN PORTIONS OF 
THE COUNTY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED 
WHICH MAY LEAD TO FLASH FLOODING.  

FLOODING CONTINUES TO BE EXPECTED IN OR NEAR...
CORDELE...MORALES.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING OR OTHER SEVERE WEATHER TO THE COUNTY
SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2924 9668 2906 9692 2902 9682 2892 9677
      2909 9648

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:28 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 2, 3:28 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
328 AM CDT MON JUL 2 2007

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED EARLY THIS MORNING
ACROSS OUR SOUTHWESTERN COUNTIES. CLOUD TOPS CONTINUE TO COOL IN THIS
AREA AND ESPECIALLY JUST TO OUR WEST AROUND THE CRP-EWX CWA BORDER.
SOME TRAINING IS EVIDENT AND IS LIKELY PRODUCING SOME LOCALLY HEAVY
RAINFALL. IN THE MEANTIME...ACTIVITY HAS BEEN INCREASING ALONG THE COAST
UNDER A VERY MOIST AIRMASS (PRECIPITABLE WATER VALUES RANGING FROM AROUND
2 UP NORTH TO AROUND 2.1 ALONG THE COAST TO AROUND 2.4 IN THE VICTORIA
AREA). A STRENGTHENING SUBTROPICAL JET COMBINED WITH AN INCREASING DIFFLUENT
FLOW ALOFT IN ASSOCIATION WITH THE CENTRAL TEXAS AREA UPPER LOW AND
THE HIGH MOISTURE LEVELS POINT TOWARD ANOTHER WET DAY ACROSS MUCH OF
SOUTHEAST TEXAS. THIS PATTERN ACTUALLY SHOWS LITTLE CHANGE TONIGHT AND
TOMORROW. IN FACT...IF THE UPPER LOW CIRCULATION GETS IN THE RIGHT POSITION
TO OUR WEST TONIGHT AND TOMORROW...SOME PORTIONS OF OUR CENTRAL OR WESTERN
COUNTIES ALONG WITH AREAS FURTHER WEST INTO CENTRAL AND SOUTH TEXAS
MIGHT BE UNDER THE GUN FOR SOME EXCESSIVE RAINFALL. FOR NOW...WILL CONTINUE
TO MENTION LOCALLY HEAVY RAINFALL POSSIBLE FOR TODAY AND WILL INTRODUCE
THIS IN TOMORROWS FORECAST TOO. HAVE ALSO RAISED POPS TUESDAY AND WEDNESDAY
INTO THE LIKELY CATEGORY. DEPENDING ON WHERE THE HEAVIEST RAINS FALL
ACROSS SOUTHEAST TEXAS IN THE NEXT 24 HOURS OR SO...A FLOOD WATCH MAY
NEED TO BE CONSIDERED. THE MODELS ARE STILL SHOWING SOME DECENT CONSISTENCY
IN MOVING THE UPPER LOW TO THE WEST AND SOUTHWEST TOWARD THE END OF
THE WEEK AND BUILDING SOME SURFACE RIDGING INTO OUR AREA FROM THE EAST.
PWS ARE FORECASTED TO FALL BELOW 2 ACROSS MOST OF OUR AREA BY FRIDAY
AND CONTINUE TO FALL TO AROUND 1.75 BY SUNDAY. WILL CONTINUE TO LEAN
TOWARDS THE GFSX MOS POPS AND TEMPS AFTER WEDNESDAY AND HAVE OUR FORECAST
CONTINUE TO INDICATE GRADUALLY DECREASING POPS AND GRADUALLY WARMING
AFTERNOON HIGH TEMPERATURES.  42
&&

.AVIATION...
SATELLITE AND RADAR IMAGES INDICATE A CONVECTIVE COMPLEX CONTINUES
TO DEVELOP ACROSS EXTREME SOUTHWEST PORTIONS OF THE CWA EARLY THIS
MORNING. CEILINGS WERE NEAR 13000FT AT KHOU TO NEAR 25000FT AT
KIAH. VISIBILITIES WERE REDUCED TO NEAR 5SM WITH LIGHT FOG AT
KCXO. BROAD AREA OF WEAKNESS IN THE 500MB RIDGE ACROSS THE STATE
IN COMBINATION WITH ABUNDANT MOISTURE ACROSS SOUTHERN AS WELL
EASTERN TX WILL CONTINUE TO PROVIDE SHOWERS AND THUNDERSTORMS
ACROSS PORTIONS OF SOUTHEAST TX THIS MORNING INTO THE AFTERNOON.
QUESTION IS HOW MORNING CONVECTION WILL IMPACT DIURNAL HEATING AND
WHETHER CLOUD COVER WILL LIMIT SHOWER AND THUNDERSTORM DEVELOPMENT
IN THE AFTERNOON. EXPECT MVFR CONDITIONS WITH CONVECTION PROVIDING
LOWER CEILINGS AND VISIBILITIES. IN ADDITION...VARIABLE AND GUSTY
WINDS LIKELY WITH STORMS IN THE VICINITY. WITH ONGOING CONVECTION
WILL LIKELY MENTION VCTS THAN VCSH EARLY AS WELL AS MOVE TEMPO
GROUPS EARLIER AS WELL. 32
&&

.MARINE...
SEAS WERE NEAR 2 FEET WITH SOUTHEAST WINDS NEAR 12 KNOTS AT
BUOY035 AND NEAR 4 FEET WITH SOUTHEAST WINDS NEAR 17 KNOTS AT
BUOY019 EARLY THIS MORNING. WEAK HIGH PRESSURE RIDGE ACROSS THE
GULF WILL CONTINUE TO PROVIDE A LIGHT TO MODERATE ONSHORE FLOW
THROUGH THE PERIOD. A BROAD AND WEAK UPPER LEVEL LOW ACROSS THE
STATE WILL GRADUALLY SHIFT SOUTHWEST THE NEXT SEVERAL DAYS. THIS
WILL CONTINUE TO PROVIDE UNSETTLED WEATHER IN THE FORM OF SHOWERS
AND THUNDERSTORMS ACROSS THE COASTAL WATERS THROUGH THE MIDDLE OF
THE WEEK. 32
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      85  74  85  74  87 /  70  40  70  40  60
HOUSTON (IAH)              85  74  85  74  87 /  70  40  70  40  60
GALVESTON (GLS)            85  79  85  79  87 /  70  40  70  40  60
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...42
AVIATION/MARINE...32
Hazardous weather outlook, Jul 2, 3:11 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
311 AM CDT MON JUL 2 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
031200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
311 AM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DEEP TROPICAL MOISTURE WILL PERSIST ACROSS THE AREA. SHOWERS AND THUNDERSTORMS
ARE LIKELY AND LOCALLY HEAVY RAINFALL MAY BE POSSIBLE. RAINFALL TOTALS
ARE EXPECTED TO AVERAGE BETWEEN 1 AND 2 INCHES WITH ISOLATED 3 TO 5
INCH AMOUNTS POSSIBLE IN ASSOCIATION WITH THE STRONGER STORMS OR WHERE
TRAINING DEVELOPS. A FLOOD WATCH MAY BE NEEDED FOR PORTIONS OF THE AREA.

.DAYS TWO AND THREE...TUESDAY AND WEDNESDAY

LITTLE CHANGE IS EXPECTED AS DEEP TROPICAL MOISTURE CONTINUES ACROSS
THE AREA. SHOWERS AND THUNDERSTORMS ARE LIKELY AND LOCALLY HEAVY RAINFALL
MAY BE POSSIBLE. RAINFALL TOTALS ARE EXPECTED TO AVERAGE BETWEEN 1 AND
2 INCHES WITH ISOLATED 3 TO 5 INCH AMOUNTS POSSIBLE IN ASSOCIATION WITH
THE STRONGER STORMS OR WHERE TRAINING DEVELOPS. A FLOOD WATCH MAY BE
NEEDED FOR PORTIONS OF THE AREA.

.DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. SHOWER AND THUNDERSTORM
ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AS THE AREA BEGINS TO
SLOWLY DRY OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:11 AM CDTSpecial Marine WarningHGX2 hr
Jul 2, 10:04 AM CDTFlash Flood WatchHGXBrazoria, Jackson, Matagorda, Wharton5 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.